Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jun 20, 2021, 2:30 AM CDT for Randolph County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 2:30 AM CDT (07:30 UTC)
- Expired
- Jun 20, 2021, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 163 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.5 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted.
799
WGUS43 KEAX 200730
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
230 AM CDT Sun Jun 20 2021
MOC175-201030-
/O.NEW.KEAX.FA.W.0007.210620T0730Z-210620T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph MO-
230 AM CDT Sun Jun 20 2021
The National Weather Service in Pleasant Hill MO has issued a
* Flood Warning for...
Southern Randolph County in north central Missouri...
* Until 530 AM CDT.
* At 230 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 2.5 and 4.5 inches of rain have fallen.
* Some locations that will experience flooding include...
Moberly, Huntsville, Higbee, Clark, Renick and Clifton Hill.
Additional rainfall amounts of 1.5 to 2.5 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3949 9270 3944 9231 3925 9231 3925 9243
3932 9271
$$
Kurtz1 follow-up statement
164
WGUS83 KEAX 201029
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
529 AM CDT Sun Jun 20 2021
MOC175-201039-
/O.EXP.KEAX.FA.W.0007.000000T0000Z-210620T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph MO-
529 AM CDT Sun Jun 20 2021
...FLOOD WARNING WILL EXPIRE AT 530 AM CDT EARLY THIS MORNING FOR
SOUTHERN RANDOLPH COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3949 9270 3944 9231 3925 9231 3925 9243
3932 9271
$$
LeightonWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 20, 12:30 AM CDT, 2 hours earlier.
Area forecast discussion, Jun 20, 12:30 AM CDT, 2 hours before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1230 AM CDT Sun Jun 20 2021 .Discussion... Issued at 359 PM CDT SAT JUN 19 2021 Vigorous cumulus field ranging across most of the forecast area likely in response to surface temperatures reaching convective temperature. With a surface boundary in the area, there is some slightly higher convergence, but according to SPC Mesoanalysis there does not appear to be very much, which will limit the ability for free convection. That being said with the uncapped atmosphere it'll be possible for at least some isolated to scattered convection within that enhanced cumulus field that resides generally along and north of I-70. Pretty extreme instability is in place, with ML CAPE around 3500-4000 J/kg resides along that boundary, along with some minimally useful effective deep layer shear around 30 kts could yield some strong updrafts. Should anything become well established the parameters will be in place for some storm organization. While any established storm could become a supercell, the high T/TD spread in the 20-25 degree range will keep storm bases rather high, and should enhance downdraft potential above any tornado potential. Given the extreme CAPE and good mid level lapse rates, large hail will also be possible with any storm that can get going. Later tonight, a complex of storms that is currently over the central/northern High Plains will race eastward and push E/NE into far northern/northwestern Missouri through the overnight hours. With the track of the mid level low glancing the area, expect the highest impact from this complex across areas south of I-80, perhaps into the far northern reaches of Missouri. With most of the forecast area remaining untouched from Saturday/Saturday night convection expect most of the area to remain warm and muggy and well primed for the cold frontal passage Sunday evening through Sunday night. Expect the surface cold front to impinge into the northwestern corner of Missouri late Sunday afternoon, and continue to press E/SE through the evening. Hi-Res models indicate scattered to widespread convection around sunset on Sunday evening near the I-35 corridor. Areas east of the initiation zone would likely see at least some rain, if not a chance for some strong to severe storms, with gusty winds and hail being the primary threat. Storms move out of the area Sunday night, making for a mostly dry Monday, with some lingering showery activity. Expect a wholesale change in conditions for Monday and Tuesday as a drier and cooler air mass associated with an establishing surface ridge takes over the area. Warm and moist air makes its way back into the area by midweek, marking a return of more traditional summer weather with muggy days and passing chances of thunderstorms with some active mid level flow. && .Aviation...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1230 AM CDT SUN JUN 20 2021 Complex forecast for NW MO/ NE KS for the overnight hours with a backbuilding MCS and a forward propagating MCS converging on the area. The forward propagating MCS in north central KS will miss the KC area terminals and likely just give STJ a glancing shot. But the backbuilding MCS east of STJ may impact STJ as the NC KS gust front pushes into the area. Have added a tempo group with a light SHRA mention and increased winds from 08-12Z for STJ to capture the converging MCSs. The next thing will be the potential for storms late this afternoon and this evening as cold front moves through. Have added a VCTS group for this potential late in the forecast for this. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...CDB
Hazardous weather outlook, Jun 19, 3:33 PM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 333 PM CDT Sat Jun 19 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-202045- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 333 PM CDT Sat Jun 19 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight Temperatures in the 90s and heat index values in the upper 90s to near 100 can be expected this afternoon. Isolated strong to severe thunderstorms will be possible across the forecast are this evening and into the overnight hours. Damaging winds and large hail will be the primary hazards. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Temperatures in the 90s will continue Sunday with heat indices in the upper 90s to lower 100s. Strong to severe storms will also be possible as a front moves through the area during the late afternoon and evening hours. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 19, 8:57 PM CDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
857 PM CDT Sat Jun 19 2021
MOZ032-033-040-200245-
Chariton MO-Randolph MO-Howard MO-
857 PM CDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHARITON...SOUTHERN
RANDOLPH AND NORTHERN HOWARD COUNTIES UNTIL 945 PM CDT...
At 857 PM CDT, Doppler radar was tracking a strong thunderstorm near
Higbee, or 9 miles south of Huntsville, moving southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Moberly, Salisbury, Higbee, Clark, Armstrong and Renick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3925 9232 3925 9243 3915 9249 3928 9291
3945 9287 3938 9231
TIME...MOT...LOC 0157Z 292DEG 22KT 3931 9260Local storm report, Jun 19, 9:28 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
928 PM CDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL MOBERLY 39.42N 92.43W
06/19/2021 E1.00 INCH RANDOLPH MO TRAINED SPOTTER
SPOTTER REPORTS DIME TO QUARTER SIZE HAIL IN
MOBERLY.
&&Special weather statement, Jun 19, 9:28 PM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
928 PM CDT Sat Jun 19 2021
MOZ017-025-200315-
Macon MO-Adair MO-
928 PM CDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ADAIR AND
NORTHEASTERN MACON COUNTIES UNTIL 1015 PM CDT...
At 928 PM CDT, Doppler radar was tracking a strong thunderstorm near
Atlanta, or 7 miles southeast of La Plata, moving southeast at 15
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Plata, Atlanta, Elmer, South Gifford and Kirksville Regional.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4001 9277 4011 9257 4002 9234 3995 9235
3995 9229 3977 9229 3976 9230
TIME...MOT...LOC 0228Z 317DEG 12KT 3994 9239Special weather statement, Jun 19, 10:56 PM CDT, 3 hours 34 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1056 PM CDT Sat Jun 19 2021 MOZ032-033-200445- Chariton MO-Randolph MO- 1056 PM CDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARITON AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 1145 PM CDT... At 1056 PM CDT, Doppler radar was tracking a strong thunderstorm near Salisbury, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Salisbury, Keytesville, Clifton Hill and Prairie Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3932 9271 3944 9305 3965 9297 3955 9257 TIME...MOT...LOC 0356Z 299DEG 22KT 3949 9286
Special weather statement, Jun 19, 11:44 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1144 PM CDT Sat Jun 19 2021
MOZ023-031-032-200530-
Carroll MO-Chariton MO-Livingston MO-
1144 PM CDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHARITON...
NORTHWESTERN CARROLL AND SOUTHERN LIVINGSTON COUNTIES UNTIL 1230 AM
CDT...
At 1143 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hale, or 14 miles north of Carrollton, moving east at 35 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hale, Utica, Mendon, Tina, Ludlow, Sumner, Rothville, Mooresville,
Triplett, Dawn and Avalon.
LAT...LON 3944 9291 3956 9375 3976 9375 3971 9336
3970 9336 3965 9287
TIME...MOT...LOC 0443Z 278DEG 30KT 3956 9343The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 33 min |
| Jun 19, 8:13 PM CDT | Special Weather Statement | EAX | Randolph | 47 min |
| Jun 19, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 32 min |
| Jun 19, 8:57 PM CDT | Special Weather Statement | EAX | Randolph | 48 min |
| Jun 19, 9:09 PM CDT | Flash Flood Warning | EAX | Howard, Randolph | 5 hr |
| Jun 19, 9:25 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 35 min |
| Jun 19, 9:28 PM CDT | Special Weather Statement | EAX | Macon | 47 min |
| Jun 19, 9:33 PM CDT | Areal Flood Advisory | EAX | Adair, Macon | 6 hr |
| Jun 19, 9:40 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph | 35 min |
| Jun 19, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 32 min |
| Jun 19, 10:33 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 27 min |
| Jun 19, 10:56 PM CDT | Special Weather Statement | EAX | Chariton | 49 min |
| Jun 19, 11:08 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Livingston | 37 min |
| Jun 19, 11:32 PM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Howard, Livingston | 6 hr |
| Jun 19, 11:44 PM CDT | Special Weather Statement | EAX | Chariton | 46 min |
| Jun 20, 12:01 AM CDT | Flash Flood Warning | EAX | Chariton, Howard | 7 hr |
| Jun 20, 3:34 AM CDT | Special Weather Statement | EAX | Gentry, Nodaway | 41 min |
| Jun 20, 8:34 AM CDT | Special Weather Statement | EAX | Sullivan | 41 min |
| Jun 20, 9:10 AM CDT | Special Weather Statement | EAX | Adair | 50 min |
| Jun 20, 11:26 AM CDT | Special Weather Statement | EAX | Randolph | 34 min |
| Jun 20, 6:07 PM CDT | Special Weather Statement | EAX | Andrew | 38 min |
| Jun 20, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 36 min |
| Jun 20, 6:52 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer, Putnam, Sullivan | 23 min |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.